MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coating issue were encountered.The target lesion was located in the liver.A 135cm transend guidewire was selected for use.However, during procedure outside the patient, when physician attempted to shape the distal tip 3-4 times, it was noticed that the coating of the distal tip peeled off.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The device returned together with a torque device attached.The device was inspected looking for the coating issues reported by the customer and the surface looked in good condition with some possible blood residues on its surface.Post decontamination, the surface of the device was visually inspected again.The distal tip of the guidewire was found kinked, however, no peeled sections were found.The guidewire body showed some peeled sections; they were located on the proximal end where the torque device is commonly used.Besides, some blood residues were found on the guidewire surface.The torque device was inspected and no damages were found; however, it was disassembled and it showed inside some residues (debris) of the guidewire coating.Most of them were located in the metallic collet.No more damages were found in the device.The overall length, outer diameter of the distal tip, middle of the device and proximal secrion were within specifications.
 
Event or Problem Description
It was reported that coating issue were encountered.The target lesion was located in the liver.A 135cm transcend guidewire was selected for use.However, during procedure outside the patient, when physician attempted to shape the distal tip 3-4 times, it was noticed that the coating of the distal tip peeled off.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8837150
Report Number2134265-2019-08822
Device Sequence Number2743145
Product Code DQX
UDI-Device Identifier08714729326274
UDI-Public08714729326274
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0023423294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1